MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; VISION PROBE

INTUITIVE SURGICAL, INC ION; VISION PROBE
Model Number 490206-02
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after an ion endobronchial lung biopsy procedure, the customer stated that a small metal piece was found in the bottom of a tray.The customer reported to be unsure if it had broken off the catheter or the peripheral vision probe.It was indicated that the procedure was completed with no reported patient harm, adverse outcome, injury or procedural delay.No fragment fell into the patient.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: it was stated that the physician did not notice anything of concern and was not aware that a piece of metal was found.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the ion for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive an ion product to perform failure analysis.The peripheral vision probe was analyzed, and the complaint was not confirmed by failure analysis.The vision probe was found with no external/physical damage.The instrument¿s housing connector plug, shaft (no kink) and illumination fibers were all intact.No rattling noise was observed inside the connector plug housing when manually shaken.No missing material or component was observed.There was no sign of fluid intrusion found in the cable adapter.Attempted to extract fluid from the vision probe but no fluid was acquired.Installed the vision probe on in-house system with no issue and no generated error message during testing.The led light was illuminated, and clear image was observed.The vision probe was tested multiple times with all initialization and orientation passing from in-house system.Passed lung mapping registration.The vision probe passed air leak test.The instrument was fully functional.No product issue was found.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ION
Common Device Name
VISION PROBE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24253917
Report Number2955842-2026-03106
Device Sequence Number18634515
Product Code EOQ
UDI-Device Identifier00886874121184
UDI-Public(01)00886874121184(11)251002(10)M10251003
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490206-02
Device Catalogue Number490206
Device Lot NumberM10251003 0065
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient SexUnknown